Alert archive / Nevada / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Elko, NV

November 9, 2015White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Nov 9, 2015, 7:38 PM PST for White Pine County, Nevada. It was in force for 17 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2015, 7:38 PM PST (03:38 UTC)
Expired
Nov 10, 2015, 1:00 PM PST
In force
17 hr
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 5:30 AM PSTSNOW 5.819 Wnw Ruth, NVCO-OP OBSERVER STATION MOORMAN RANCH COOP /MOMN2/
Nov 10, 6:00 AM PSTSNOW 717 Ene Duckwater, NVMESONET STATION CORDUROY FLAT /CORN2/
Nov 10, 7:00 AM PSTSNOW 1310 Ese Mcgill, NVMESONET STATION BERRY CREEK SNOTEL /BRCN2/
Nov 10, 7:00 AM PSTSNOW 1313 Ne Mcgill, NVMESONET STATION KALAMAZOO SNOTEL /SNV03/
Nov 10, 7:42 AM PSTSNOW 11Ely, NVSPOTTER REPORTED 11 INCHES ON THE GROUND AND STILL SNOWING
Nov 10, 8:00 AM PSTSNOW 8.1Ruth, NVCO-OP OBSERVER STATION RUTH COOP /RTHN2/
Nov 10, 8:00 AM PSTSNOW 111 Nne Mcgill, NVCO-OP OBSERVER STATION MCGILL COOP /MCGN2/
Nov 10, 8:00 AM PSTSNOW 128 Ene Mcgill, NVMESONET STATION BIRD CREEK SNOTEL /BIRN2/
Nov 10, 9:58 AM PSTSNOW 12.81 Sw Ely, NVCO-OP OBSERVER STATION ELY SNOW OBSERVER /TELN2/
Nov 10, 10:00 AM PSTSNOW 109 Ssw Ely, NVMESONET STATION WARD MOUNTAIN SNOTEL /WDMN2/
Nov 10, 10:00 AM PSTSNOW 12Ruth, NVCO-OP OBSERVER STATION RUTH COOP /RTHN2/
Nov 10, 12:00 PM PSTSNOW 817 Ene Duckwater, NVMESONET STATION CORDUROY FLAT /CORN2/
Nov 10, 12:00 PM PSTSNOW 917 W Preston, NVMESONET STATION WHITE RIVER SNOTEL /WHRN2/
Nov 10, 12:50 PM PSTSNOW 12Ely, NVPUBLIC REPORTS VIA SOCIAL MEDIA OF 10-13 INCHES IN ELY
Nov 10, 12:50 PM PSTSNOW 12Ely, NVPUBLIC REPORTS VIA SOCIAL MEDIA OF 10-13 INCHES OF SNOW IN ELY
Nov 10, 12:53 PM PSTSNOW 12Ruth, NVPUBLIC REPORTS VIA SOCIAL MEDIA OF 10-12 INCHES IN RUTH
Nov 10, 12:53 PM PSTSNOW 12Ruth, NVPUBLIC REPORTS VIA SOCIAL MEDIA OF 10-12 INCHES OF SNOW IN RUTH
Nov 10, 12:54 PM PSTSNOW 12Mcgill, NVPUBLIC REPORTS VIA SOCIAL MEDIA OF 10-13 INCHES OF SNOW IN MCGILL
Nov 10, 12:56 PM PSTSNOW 6Great Basin Nation, NVSIX INCHES OF SNOW REPORTED BY COOP OBSERVER AT GREAT BASIN NATIONAL PARK
Nov 10, 12:59 PM PSTSNOW 121 Ene Ely Airport, NVPUBLIC REPORTS VIA SOCIAL MEDIA OF 11-13 INCHES OF SNOW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 3.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2015-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2015-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS45 KLKN 100338
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
738 PM PST MON NOV 9 2015

...HEAVY SNOW IN CENTRAL NEVADA THROUGH TUESDAY MORNING...

NVZ035-101800-
/O.UPG.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/
/O.NEW.KLKN.WS.W.0003.151110T0338Z-151110T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
738 PM PST MON NOV 9 2015

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* SNOW ACCUMULATIONS...STORM SPOTTERS AND SOCIAL MEDIA INDICATE 3
  TO 5 INCHES OF SNOW HAS ALREADY FALLEN ACROSS MUCH OF WHITE PINE
  COUNTY. AN ADDITIONAL 3 TO 7 INCHES IS LIKELY IN MANY OF THE
  VALLEYS OF WHITE PINE COUNTY THROUGH TUESDAY MORNING. STORM
  TOTALS IN THE VALLEYS WILL RANGE FROM 6 TO 10 INCHES...WITH UP
  TO 2 FEET ON SOME OF THE HIGHER MOUNTAINS. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT
  AND THE MORNING COMMUTE HOURS ON TUESDAY. SNOW WILL TAPER OFF TO
  FLURRIES AFTER 10 AM TUESDAY. 

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS...ROADS WILL BE SNOWPACKED AND HAZARDOUS. SOME ROADS ON
  THE HIGHER TERRAIN WILL BECOME IMPASSABLE. LIMITED VISIBILITY
  EXPECTED IN HEAVY SNOW AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ041-101800-
/O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
738 PM PST MON NOV 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES
  IN VALLEY LOCATIONS. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TUESDAY
  MORNING. SNOW WILL TAPER OFF TO FLURRIES AFTER 10 AM TUESDAY. 

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT

* IMPACTS...MANY ROADS WILL BE SNOWPACKED AND HAZARDOUS. ALLOW
  EXTRA TIME TO REACH YOUR DESTINATION. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ040-101600-
/O.CON.KLKN.WW.Y.0009.151110T0400Z-151110T1600Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
738 PM PST MON NOV 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST
TUESDAY. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES IN MOST VALLEY LOCATIONS 
  WITH 4 TO 8 INCHES IN THE MOUNTAINS. 

* TIMING...MODERATE SNOWFALL IS EXPECTED OVERNIGHT...BEFORE
  DIMINISHING AFTER 10 AM TUESDAY. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* IMPACTS...SNOW WILL COVER ROADWAYS AND REDUCE VISIBILITY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

TURNER
4 follow-up statements
710 
WWUS45 KLKN 100624
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1024 PM PST MON NOV 9 2015

...HEAVY SNOW CONTINUES ACROSS CENTRAL NEVADA THROUGH TUESDAY
MORNING...

NVZ035-101800-
/O.CON.KLKN.WS.W.0003.000000T0000Z-151110T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
1024 PM PST MON NOV 9 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY.

* SNOW ACCUMULATIONS...STORM SPOTTERS AND SOCIAL MEDIA REPORT 8 TO
  10 INCHES OF SNOW HAS ALREADY FALLEN IN MUCH OF WHITE PINE
  COUNTY. AN ADDITIONAL 4 TO 6 INCHES IS EXPECTED OVERNIGHT
  THROUGH TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 10 TO 16
  INCHES ARE EXPECTED IN THE VALLEYS OF WHITE PINE COUNTY. EXPECT
  STORM TOTALS OF 2 TO 3 FEET ON THE MOUNTAINS. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH 
  TONIGHT AND THE MORNING COMMUTE HOURS ON TUESDAY. SNOW WILL 
  TAPER OFF TO FLURRIES AFTER 10 AM TUESDAY. 

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK

* IMPACTS...ROADS WILL BE SNOWPACKED AND HAZARDOUS. SOME
  ROADS...PARTICULARLY ON THE HIGHER TERRAIN...WILL BECOME
  IMPASSABLE. TRAVEL IS HIGHLY DISCOURAGED THROUGH TUESDAY
  MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ041-101800-
/O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
1024 PM PST MON NOV 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES 
  IN VALLEY LOCATIONS. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH 
  TUESDAY MORNING. SNOW WILL TAPER OFF TO FLURRIES AFTER 10 AM 
  TUESDAY. 

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT

* IMPACTS...MANY ROADS WILL BE SNOWPACKED AND HAZARDOUS. ALLOW 
  EXTRA TIME TO REACH YOUR DESTINATION.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ040-101600-
/O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1600Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
1024 PM PST MON NOV 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST
TUESDAY. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES IN MOST VALLEY LOCATIONS 
  WITH 4 TO 8 INCHES IN THE MOUNTAINS. 

* TIMING...MODERATE SNOWFALL IS EXPECTED OVERNIGHT...BEFORE 
  DIMINISHING AFTER 10 AM TUESDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* IMPACTS...SNOW WILL COVER ROADWAYS AND REDUCE VISIBILITY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

TURNER
945 
WWUS45 KLKN 100915
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
115 AM PST TUE NOV 10 2015

...HEAVY SNOW CONTINUES ACROSS CENTRAL NEVADA THIS MORNING...

NVZ035-101800-
/O.CON.KLKN.WS.W.0003.000000T0000Z-151110T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
115 AM PST TUE NOV 10 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6
  INCHES IN THE VALLEYS THROUGH THIS MORNING...GIVING STORM TOTALS
  OF 10 TO 18 INCHES IN VALLEY LOCATIONS. STORM TOTALS OF 2 TO 3
  FEET IN THE MOUNTAINS.  

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH ABOUT 9
  AM. SNOW WILL QUICKLY TAPER OFF TO FLURRIES AFTER 10 AM. 

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK

* IMPACTS...ROADWAYS SNOWPACKED AND DANGEROUS. SOME ROADWAYS WILL
  BE IMPASSABLE. VISIBILITY REDUCED TO NEAR ONE QUARTER MILE IN
  HEAVY SNOW. TRAVEL IS STRONGLY DISCOURAGED THROUGH THIS MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ041-101800-
/O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
115 AM PST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES
  THROUGH THIS MORNING. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNRISE.
  SNOW WILL TAPER OFF TO FLURRIES BY 10 AM.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT

* IMPACTS...ROADS SNOWPACKED AND HAZARDOUS. ALLOW EXTRA TIME TO
  REACH YOUR DESTINATION. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ040-101600-
/O.CON.KLKN.WW.Y.0009.000000T0000Z-151110T1600Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
115 AM PST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES
  IN THE VALLEYS.

* TIMING...PERIODS OF MODERATE SNOW WILL CONTINUE THROUGH SUNRISE.
  SNOW WILL TAPER OFF TO FLURRIES BY 10 AM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* IMPACTS...SOME ROADWAYS SNOW COVERED AND HAZARDOUS. STRONG
  NORTHWEST WINDS WILL BEGIN AROUND 10 AM...WITH AREAS OF BLOWING
  DUST OR SNOW...REDUCING VISIBILITIES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

TURNER
199 
WWUS45 KLKN 101743
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
943 AM PST TUE NOV 10 2015


NVZ041-101845-
/O.EXP.KLKN.WW.Y.0009.000000T0000Z-151110T1800Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
943 AM PST TUE NOV 10 2015

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING. 

LITTLE ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED.


$$

NVZ035-102100-
/O.EXT.KLKN.WS.W.0003.000000T0000Z-151110T2100Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
943 AM PST TUE NOV 10 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3
  INCHES IN THE VALLEYS...3 TO 6 INCHES IN THE MOUNTAINS...MAINLY
  AROUND GREAT BASIN NATIONAL PARK AND BAKER.

* TIMING...SNOW WILL CONTINUE THROUGH EARLY AFTERNOON.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS...ROADWAYS SNOWPACKED AND DANGEROUS. SOME ROADWAYS 
  WILL BE IMPASSABLE. VISIBILITY REDUCED TO NEAR ONE QUARTER 
  MILE IN HEAVY SNOW. TRAVEL IS STRONGLY DISCOURAGED THROUGH 
  THIS MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
004 
WWUS45 KLKN 102046
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1246 PM PST TUE NOV 10 2015

DEFAULT OVERVIEW SECTION
NVZ035-102200-
/O.EXP.KLKN.WS.W.0003.000000T0000Z-151110T2100Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
1246 PM PST TUE NOV 10 2015

...WINTER STORM WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON. 

SNOW HAS TAPERED OFF AND LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE
EXPECTED.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 3:29 PM PST, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 9, 3:29 PM PST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
329 PM PST MON NOV 9 2015

.SYNOPSIS...SNOW SHOWERS WILL TAPER OFF ACROSS NORTHERN NEVADA
INTO THIS EVENING...WITH AREAS OF FREEZING FOG POSSIBLE ACROSS
HUMBOLDT AND WESTERN ELKO COUNTIES LATE TONIGHT. ACROSS CENTRAL
NEVADA SNOW SHOWERS WILL INTENSIFY OVERNIGHT...THEN DIMINISH
TUESDAY MORNING. BREEZY CONDITIONS ARE EXPECTED IN THE TONOPAH
AREA ON TUESDAY. COLD TUESDAY AND TUESDAY NIGHT WITH A GRADUAL
WARMING WEDNESDAY THROUGH THE WEEKEND.

&&

.SHORT TERM...THE COLD FRONT PASSED THROUGH NORTHERN NEVADA
EARLIER TODAY BRINGING LIGHTER THAN EXPECTED SNOWFALL. AS SKIES
SCATTER OUT ACROSS NORTHWESTERN NEVADA THIS EVENING THE
POSSIBILITY OF FREEZING FOG WILL INCREASE TONIGHT...GENERALLY OVER
HUMBOLDT AND WESTERN ELKO COUNTIES.

THE COLD FRONT WILL HANG UP ACROSS CENTRAL NEVADA THIS EVENING
AND OVERNIGHT BRINGING 2-4 INCHES OF SNOW TO VALLEY LOCATIONS
WITH 4 TO 8 INCHES TO THE MOUNTAINS. SNOW ADVISORIES ARE IN
EFFECT ACROSS NORTHERN NYE AND WHITE PINE COUNTY INTO TUESDAY
MORNING.

SURFACE GRADIENTS TIGHTEN UP ACROSS WEST-CENTRAL NEVADA TUESDAY.
HAVE ISSUED A WIND ADVISORY FOR NORTHWESTERN NYE COUNTY BEGINNING
AT 16Z TUESDAY JUST AS THE WINTER WEATHER ADVISORY FOR THAT AREA
ENDS. BLOWING AND DRIFTING OF TONIGHTS SNOWFALL IS EXPECTED TO BE
AN ISSUE TUESDAY MORNING...AND QUITE POSSIBLY THROUGH THE
AFTERNOON BEFORE WINDS DIE DOWN. LIGHT SNOW SHOWERS ARE EXPECTED
TO CONTINUE ACROSS EAST-CENTRAL NEVADA ON TUESDAY WHICH MAY BRING
ANOTHER INCH OR TWO TO GREAT BASIN NATIONAL PARK. OTHERWISE DRY
ACROSS NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON.

COLD NORTHWESTERLY FLOW ALOFT WILL HELP OVERNIGHT LOWS DROP INTO
THE TEENS AND POSSIBLY SINGLE DIGITS ACROSS THE REGION TUESDAY
NIGHT. CONTINUED DRY TUESDAY NIGHT THROUGH THURSDAY AFTERNOON WITH
TEMPERATURES GRADUALLY WARMING.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. THE PERIOD BEGINS WITH
UPPER RIDGE OVER THE REGION FOR DRY WEATHER. THE MODELS ARE IN
GOOD AGREEMENT THROUGH SATURDAY THEN DIVERGE ON TIMING OF NEXT
SHORT WAVE. THE ECMWF BRINGS A VIGOROUS SHORT WAVE INTO NORTHERN
AND CENTRAL NV SUNDAY AND SUNDAY NIGHT SPREADING PRECIPITATION
ACROSS MAINLY NORTHERN NV WHILE THE GFS IN ABOUT 24 HOURS LATER
WITH THIS SYSTEM, BUT SIMILAR ON STRENGTH. WITH THESE TIMING
DIFFERENCES KEPT POPS IN THE SLIGHT CHANCE TO CHANCE CATEGORY
ACROSS THE FAR NORTH LATE SUNDAY AND MONDAY.

&&

.AVIATION...LOW PRESSURE SYSTEM OVER NORTHERN AND CENTRAL CA WILL
SPREAD RAIN AND SNOW SHOWERS ACROSS CENTRAL NV TONIGHT IMPACTING
THE KTPH AND KELY TERMINALS. RAIN WILL CHANGE TO ALL SNOW BY 03Z
WITH WIDESPREAD MVFR CONDITIONS AND AREAS OF IFR OR LOWER
CONDITIONS. THE KELY TERMINAL WILL BE THE HARDEST HIT WITH
FREQUENT IFR OR LOWER CONDITIONS FROM 03Z TIL 18Z TUESDAY. FURTHER
NORTH THERE IS A CHANCE OF FOG FORMING AT THE KEKO TERMINAL AFT
08Z BUT NOT CONFIDENT ENOUGH TO INCLUDE AS A PREVAILING CONDITION
IN THE TAF BIT WILL INDICATE VCFG TO ALERT PILOTS TO THE
POSSIBILITY OF FOG.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 AM PST
TUESDAY FOR NORTHWESTERN NYE COUNTY.

WIND ADVISORY FROM 8 AM TO 4 PM PST TUESDAY FOR NORTHWESTERN NYE
COUNTY.

WINTER WEATHER ADVISORY UNTIL 10 AM PST TUESDAY FOR NORTHEASTERN
NYE COUNTY-WHITE PINE COUNTY.

&&

96/91/91

In the hours before

Local storm report, Nov 9, 4:51 PM PST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
451 PM PST MON NOV 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY SNOW       7 W MOUNTAIN CITY       41.82N 116.10W
11/09/2015  M8.0 INCH        ELKO               NV   MESONET

            FAWN CREEK SNOTEL 7000 FT.

1000 AM     HEAVY SNOW       5 SW MOUNTAIN CITY      41.78N 116.03W
11/09/2015  M7.0 INCH        ELKO               NV   MESONET

            LAUREL DRAW SNOTEL 6697 FT.

1200 PM     HEAVY SNOW       6 W TUSCARORA           41.32N 116.34W
11/09/2015  M7.0 INCH        ELKO               NV   MESONET

            TOE JAM SNOTEL 7700 FT.

1200 PM     HEAVY SNOW       12 N PARADISE VALLEY    41.67N 117.57W
11/09/2015  M7.0 INCH        HUMBOLDT           NV   MESONET

            GRANITE PEAK SNOTEL 8542 FT.

1200 PM     HEAVY SNOW       13 SSW MOUNTAIN CITY    41.67N 116.08W
11/09/2015  M6.0 INCH        ELKO               NV   MESONET

            COLUMBIA BASIN SNOTEL 6650 FT.

1200 PM     HEAVY SNOW       11 ENE TWIN CREEKS MINE 41.34N 116.98W
11/09/2015  M6.0 INCH        ELKO               NV   MESONET

            SNOWSTORM MOUNTAIN SNOTEL 7420 FT.

1200 PM     HEAVY SNOW       18 N PARADISE VALLEY    41.75N 117.53W
11/09/2015  M7.0 INCH        HUMBOLDT           NV   MESONET

            BUCKSKIN LOWER SNOTEL 6915 FT.

&&

DS

Nearby

Winter Storm Warnings in Nevada, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.